Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Shortness of Breathing
Aug 24, 2005

Hi Doctor Henry,

Thanks for your reply on my previous posting. I would bring my husband for specialist to check if he has sinus or nose infection.

I have another question which need your expertise. May be I shall repeat his aids status. He is diagnosed 11 weeks ago with CD4 only 7, started Haart treatment 9 weeks ago with Combivir, Efavirenz and Bactrim. One week after the treatment, viral load is only 146. Due to low CD4, he is on 6 months unpaid leave.

After 9 weeks on medicine, we noticed his is having shortness of breathing. Temperature at 37 degree. Sometimes having very fast heartbeat. Is these side effect of the medicine? I try to read through the side effect chart published by The Body, seems like no side effect on the above mentioned. I worried it is a symptoms to PCP, but he is on Bactrim, and without any dry cough symptoms. Unless he is having anemia due to the AZT and Bactrim which cause the shortness of breath, am I right?

He had his CBC test 6 weeks after the Haart Treatment, the HGB is 13, compared to 14.4 before on treatment. Results also shows TRBC is 3.98, HCT 37.1, RDW 15.9,ESR is 68, is this called anemia ? The test was shown 6 weeks after the treatment, if we continue to take the AZT and Bactrium, will the TRBC continue to drop? Or it will maintain a few weeks after treatment?

Besides the drop of RBC, he had an increase in the WBC from 3.73 to 7.36. Doctor said it is a good sign because CD4 may have increased because of the increase in WBC. After read through the information published in The Body, I feel disappointed because despite the increase of WBC, the Lymphocytes percentage has decreased from 33% to 16%. I think the CD4 count is more related to Lymphocytes rather than WBC, am I right?

Need your expertise advice.

Thanks in advance.

Best Rgds, Pregnant Lady.

Response from Dr. Henry

Shortness of breath would be unlikely due to his HIV meds or mild anemia (which is fairly common in the setting of advanced AIDS with AZT and Bactrim). I often would switch his HIV meds around to make them more marrow friendly (such as abacavir for AZT). His shortness of breath and fast heart rate merits evaluation. Recovery of CD4 counts is variable and depends on a wide range of factors (status of thymus gland, immune activatio, genetics etc) besides effective suppression of HIV. KH



Previous
Follow up question
Next
Milk thistle (Silymarin) and HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement